{"status":"ok","message-type":"work","message-version":"1.0.0","message":{"indexed":{"date-parts":[[2026,5,1]],"date-time":"2026-05-01T21:41:05Z","timestamp":1777671665331,"version":"3.51.4"},"reference-count":10,"publisher":"SAGE Publications","license":[{"start":{"date-parts":[[2021,1,1]],"date-time":"2021-01-01T00:00:00Z","timestamp":1609459200000},"content-version":"unspecified","delay-in-days":0,"URL":"https:\/\/creativecommons.org\/licenses\/by-nc\/4.0\/"}],"content-domain":{"domain":["journals.sagepub.com"],"crossmark-restriction":true},"short-container-title":["Journal of Investigative Medicine High Impact Case Reports"],"published-print":{"date-parts":[[2021,1]]},"abstract":"<jats:p>Loperamide is an easily accessible antidiarrheal medication. Unlike other medications in its class, loperamide is unique in that it causes euphoria at supratherapeutic levels due to its effect on opioid receptors. Unfortunately, with its growing abuse potential also comes increasing reports of cardiotoxicity including prolonged QT, torsades de pointes, and sudden cardiac death. We report a case of a 29-year-old female who presented with unstable arrhythmia that further progressed into electrical storm in the setting of loperamide toxicity. Due to its growing popularity and availability, it is important for clinicians to understand loperamide\u2019s mechanisms for causing toxicity as well as how to appropriately treat its complications.<\/jats:p>","DOI":"10.1177\/2324709621990768","type":"journal-article","created":{"date-parts":[[2021,2,5]],"date-time":"2021-02-05T13:58:01Z","timestamp":1612533481000},"update-policy":"https:\/\/doi.org\/10.1177\/sage-journals-update-policy","source":"Crossref","is-referenced-by-count":7,"title":["A Case Report of Loperamide-Induced Ventricular Storm"],"prefix":"10.1177","volume":"9","author":[{"ORCID":"https:\/\/orcid.org\/0000-0002-4970-5525","authenticated-orcid":false,"given":"Jerome","family":"De Vera","sequence":"first","affiliation":[{"name":"Loma Linda University Medical Center, Loma Linda, CA, USA"}],"role":[{"role":"author","vocabulary":"crossref"}]},{"given":"Hyungjin Ben","family":"Kim","sequence":"additional","affiliation":[{"name":"Loma Linda University Medical Center, Loma Linda, CA, USA"}],"role":[{"role":"author","vocabulary":"crossref"}]},{"given":"Antoine E.","family":"Sakr","sequence":"additional","affiliation":[{"name":"Loma Linda University Medical Center, Loma Linda, CA, USA"}],"role":[{"role":"author","vocabulary":"crossref"}]}],"member":"179","published-online":{"date-parts":[[2021,2,3]]},"reference":[{"key":"bibr1-2324709621990768","doi-asserted-by":"publisher","DOI":"10.1111\/1556-4029.14115"},{"key":"bibr2-2324709621990768","unstructured":"US Food and Drug Administration. FDA Drug Safety Communication: FDA warns about serious heart problems with high doses of the antidiarrheal medicine loperamide (Imodium), including from abuse and misuse. Published January 29, 2018. Accessed March 22, 2020. https:\/\/www.fda.gov\/drugs\/drug-safety-and-availability\/fda-drug-safety-communication-fda-warns-about-serious-heart-problems-high-doses-antidiarrheal"},{"key":"bibr3-2324709621990768","doi-asserted-by":"publisher","DOI":"10.1111\/jce.14129"},{"key":"bibr4-2324709621990768","doi-asserted-by":"publisher","DOI":"10.1080\/15563650.2018.1510128"},{"key":"bibr5-2324709621990768","doi-asserted-by":"publisher","DOI":"10.1097\/MJT.0000000000000585"},{"key":"bibr6-2324709621990768","doi-asserted-by":"publisher","DOI":"10.15585\/mmwr.mm6545a7"},{"key":"bibr7-2324709621990768","doi-asserted-by":"publisher","DOI":"10.1080\/15563650.2019.1681443"},{"key":"bibr8-2324709621990768","doi-asserted-by":"publisher","DOI":"10.2165\/00139709-200423040-00003"},{"key":"bibr9-2324709621990768","doi-asserted-by":"publisher","DOI":"10.1155\/2016\/5040176"},{"key":"bibr10-2324709621990768","doi-asserted-by":"publisher","DOI":"10.1016\/j.hrcr.2018.08.01"}],"container-title":["Journal of Investigative Medicine High Impact Case Reports"],"original-title":[],"language":"en","link":[{"URL":"https:\/\/journals.sagepub.com\/doi\/pdf\/10.1177\/2324709621990768","content-type":"application\/pdf","content-version":"vor","intended-application":"text-mining"},{"URL":"https:\/\/journals.sagepub.com\/doi\/full-xml\/10.1177\/2324709621990768","content-type":"application\/xml","content-version":"vor","intended-application":"text-mining"},{"URL":"https:\/\/journals.sagepub.com\/doi\/pdf\/10.1177\/2324709621990768","content-type":"unspecified","content-version":"vor","intended-application":"similarity-checking"}],"deposited":{"date-parts":[[2026,4,29]],"date-time":"2026-04-29T08:01:38Z","timestamp":1777449698000},"score":1,"resource":{"primary":{"URL":"https:\/\/journals.sagepub.com\/doi\/10.1177\/2324709621990768"}},"subtitle":[],"short-title":[],"issued":{"date-parts":[[2021,1]]},"references-count":10,"alternative-id":["10.1177\/2324709621990768"],"URL":"https:\/\/doi.org\/10.1177\/2324709621990768","relation":{},"ISSN":["2324-7096","2324-7096"],"issn-type":[{"value":"2324-7096","type":"print"},{"value":"2324-7096","type":"electronic"}],"subject":[],"published":{"date-parts":[[2021,1]]},"article-number":"2324709621990768"}}